It is currently Tue Aug 22, 2017 6:35 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: Sugery At End Of Taper ?
PostPosted: Sat Jul 23, 2011 2:22 pm 
Offline
Average Poster
Average Poster

Joined: Wed Aug 26, 2009 5:46 pm
Posts: 9
This is just a hypothetical question at this point because I don't know if i'll need surgery or not in the near future for a "male problem" I have. I've been on Suboxone for over 4-1/2 years & been at 2mg for a good while but have really been thinking about getting off of it anyway. If I was to be switched to a regular opioid for surgery/pain I wonder if I could just not resume taking suboxone after the need for regular pain meds was over as long as I didn't take the pain meds long enough to become physically dependent on them, say two weeks at the most. Would I still suffer withdrawal from the suboxone? Or if I did develope a slight physiological dependence on the full agonist meds could I just use a minimal amount of suboxone to ween off & then be pretty much done with it all? I was clean from all mind altering substances (unless you count coffee & cigarettes) for over 13 years at one point & it was just so much simpler then. If anyone cares to respond to this please do. Thanks


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 27, 2011 11:52 am 
Offline
6 Months or More
6 Months or More

Joined: Sun Mar 27, 2011 10:53 am
Posts: 285
I had surgery after my taper ( about a month after I jumped), I had a sebacious cyst that was pretty big removed from my back. My dr was very aware i had just come off subs, I was given 40 percocet for pain, I had my boyfriend hold them and allocate them for me, after about 3 days I really wasent in any pain so I stopped taking them. Didnt have any wd's , and my bf flushed what was left so I wouldnt be tempted. I have not taken any opiods since then nor do I have the desire to do so.

Actually last month I had my first migrane that was so bad I was vomiting and had to go to the er.... they wanted to give me dialauded and I told them I really didnt want a narcotoc so they gave me I think its called topamax.. it was something non narcotic and it worked for the pain, and I was prescribed non narcotic migraine meds in case it happens again


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 27, 2011 12:25 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
It's my opinion that if you stop the suboxone and go on full agonists, then stop the full agonists suddenly, you'll could very well still have withdrawals. Remember, suboxone is still an opiate. Your brain/opiate receptors really don't know the difference. Now yes, you can try to wean yourself off of the full agonists. But remember, you're on a low dose of suboxone, so depending on how much full agonists you take, you risk "feeling" them and getting back into active addiction. Could someone dole them out to you?

Oh and regarding topamax, it's not a pain medication. It's for migraines and seizures and is also used off-label for weight loss, but not for pain in any way.

Also, if you do have surgery, there's a great article here on the forum, so just let us know and I can point you in the direction of it if it turns out that you need it.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jul 28, 2011 11:29 am 
Offline
6 Months or More
6 Months or More

Joined: Sun Mar 27, 2011 10:53 am
Posts: 285
your right it was toradol..........I had topamax in my head there have been commercials regarding it on tv.. sorry the migrane meds they gave me are sumatriptan I havent had another one since then.

I didnt have any more withdrawals after I took the percs for 3 days......and both my surgeon and my phsyciatrist were aware of my medical history ( my phsyc prescribed me subs and still see him for seroqueol that I have been on for years)


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 28, 2011 8:12 pm 
Offline
Average Poster
Average Poster

Joined: Wed Aug 26, 2009 5:46 pm
Posts: 9
Thanks for responding guys. I had hernia surgery a couple of years ago while I was on about 4mg of sub. Took crappy hydrocodone for about three day before the surgery which does, at least, keep you from gettin the heeby jeebys from stopping the sub but was virtually useless for the pain. I was eating so many the first two days after surgery trying to stop the pain that the GD acetamenophen made me start pukeing my guts up. I started taking sub again & felt much better.
However, my primary concern is not about surgery & pain while on sub but rather getting off the sub for good. As for resuming full time opiate use i'll take the risk to be free from sub & if I could take advantage of an oppurtunity to minimize sub withdrawal i'm all for it. I'd go the ibogaine rote if I could afford it.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 29, 2011 7:49 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
It sounds like you, me and others here have had a similar experience; going on full agonists, staying out of WD, but still feeling kinda crappy on pain pills, and feeling much better back on Sub. Despite that, I can say first hand that your hypothetical plan can work. I jumped from 2mg, took full agonists, decreasing the dose every two days or so, and stopped after about 12 days, with virtually no physical withdrawals.
*Disclaimer: don't try this at home, kids, for most people taking full agonists will trigger a relapse!*

The problem was I immediately went into a crushing depression, and realized I wasn't ready to be off Subs in the first place. When people say you need a plan to stay clean they are not kidding. Years of therapy and 12 step work doesn't count, because that is what you did in the past. Even if you haven't had a desire to use in years, wait until your receptors are laid bare and see how you feel. I'm not saying this to be a jerk. I just want you to know that moving forward without the Sub safety net is a monumental task.
I'm hoping to do it again myself by the end of this summer. I wish you the best and hope it works for you.
Lilly


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 29, 2011 10:47 pm 
Offline
Average Poster
Average Poster

Joined: Wed Aug 26, 2009 5:46 pm
Posts: 9
Lillyval wrote:
It sounds like you, me and others here have had a similar experience; going on full agonists, staying out of WD, but still feeling kinda crappy on pain pills, and feeling much better back on Sub. Despite that, I can say first hand that your hypothetical plan can work. I jumped from 2mg, took full agonists, decreasing the dose every two days or so, and stopped after about 12 days, with virtually no physical withdrawals.
*Disclaimer: don't try this at home, kids, for most people taking full agonists will trigger a relapse!*

The problem was I immediately went into a crushing depression, and realized I wasn't ready to be off Subs in the first place. When people say you need a plan to stay clean they are not kidding. Years of therapy and 12 step work doesn't count, because that is what you did in the past. Even if you haven't had a desire to use in years, wait until your receptors are laid bare and see how you feel. I'm not saying this to be a jerk. I just want you to know that moving forward without the Sub safety net is a monumental task.
I'm hoping to do it again myself by the end of this summer. I wish you the best and hope it works for you.
Lilly


It's nice to know that it can be done anyway. Do you think the depression was just PAWS from no more sub or just your life circumstances? About ten years ago I figured my only hope was methadone. I was only on it about two months at up to 60mg at the end. I had a friend who was on it for 10 years & when I told him I was on it he begged me to run from it. So one friday morning the clinic nurse called me to ask if I was coming in for my dose as they were about to close & I told her I was done with it. Even after only two months on the stuff I went through the most horrible & hopeless depression in my life for at least three weeks. I would hope that I didn't have to go through that again from the subs but to tell the truth for about the last year i've been getting somewhat depressed anyway.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group